Our partner

Anti psychotics and weight gain.

Medication about Anti-Psychotics message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

Re: Anti psychotics and weight gain.

Postby AnxietyGirl74 » Thu Sep 01, 2016 8:57 pm

I would check with your doctor, but the two I've been on that didn't cause weight gain have been Abilify and Risperdal.
Psych Meds: Prozac 80 mgs, Risperdal 2 mgs, Lamictal 150 mgs twice a day, Wellbutrin XL 300 mgs, Xanax XR 2 mgs
AnxietyGirl74
Consumer 0
Consumer 0
 
Posts: 14
Joined: Sun Oct 24, 2010 3:58 pm
Local time: Sat Jul 11, 2020 2:26 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Anti psychotics and weight gain.

Postby Chailatte16 » Fri Sep 09, 2016 11:56 pm

Unfortunately, a lot of the atypical antipsychotics have weight gain as a side effect. I have been taking Seroquel at a high dosage for 15 years. Initially, I gained a lot of weight, but I lost it by getting in shape. My worst weight gain experience was definitely on Zyprexa. I tried it several times, but I wanted to eat everything in sight. Risperdal caused some weight gain. I have found Latuda and Abilify to be most weight neutral of atypicals. I haven't been on Clozaril or Geodon. The older typical antipsychotics seem to cause less weight gain than the new ones, but they have their own set of side effects. They can cause tardive dyskinesia and other movement related disorders. Haldol was very effective for me, but I couldn't tolerate the restlessness (akathisia) or the anti-parkinsonian medicines (Cogentin and Artane) given for that.
Chailatte 16
BP 1 with ultradian cycling, history of anxiety disorders and OCD
Meds: Lithium, Klonopin, Seroquel, Wellbutrin XL
Chailatte16
Consumer 0
Consumer 0
 
Posts: 9
Joined: Fri Sep 09, 2016 4:56 pm
Local time: Fri Jul 10, 2020 9:26 pm
Blog: View Blog (0)

Re: Anti psychotics and weight gain.

Postby Daklavin » Tue Apr 18, 2017 3:29 am

I gained weight on Olanzapine but the trend of my life has been to gain a couple of pounds a year. When I went off Olanzapine after being on it for much of my life I experienced some mania and lost my appetite and rode my bike miles every day. Obviously it wasn't healthy weight loss. When I got back on medication I tried Risperidol, gained a bunch of weight but that was because I was working on my mind and not really feeling the out of control motivation I experienced off meds. Now that I am symptom free after many hospitalizations I think I am starting to have a healthy appreciation for my responsibility in my weight gain. Initially getting on meds slowed me down and caused me to have less energy to make my own meals and walk the dog. It's a process.
Daklavin
Consumer 0
Consumer 0
 
Posts: 3
Joined: Tue Apr 18, 2017 2:43 am
Local time: Fri Jul 10, 2020 7:26 pm
Blog: View Blog (0)

Re: Anti psychotics and weight gain.

Postby Alliana » Sun Jun 21, 2020 5:29 am

I agree that you would have to talk to your doctor about alternative medications to your anti-psychotics. I am on Zyprexa and that itself causes weight gain which has been reported by a lot of people. I wish you luck though in your journey of getting medication that works for you!
Alliana
Consumer 0
Consumer 0
 
Posts: 5
Joined: Sat Jun 20, 2020 5:36 pm
Local time: Fri Jul 10, 2020 9:26 pm
Blog: View Blog (0)

Previous

Return to Anti-Psychotics




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 1 guest